Results 1 to 3 of 3

Thread: desperate

Hybrid View

  1. #1
    Join Date
    Sep 2006
    Posts
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default desperate

    Hi. I'm a newbie here and I'm very pleased to meet people who know how I feel. I'm 22 years old and have been diagnosed with SLE about three years ago. I have just recently had a flare up and spent August behinf hospital doors, taking 48 mg of Medrol and going through plasmaphaeresis 5 times in ten days, due to a major attack on my kidneys that had to be stopped. I've been to hell and back, fearing for my life, with that terrible feeling of uncertainty as to whether my kidneys fail or not. Luckily, the situation has improved greatly, and now, only a month after hospitalization, my urine tests are impeccable. The problem I have now are the steroids. I'm beginning to go crazy about the moon face. I know this might sound terribly vain and immature, especially considering what I've been through but I just can't stand looking at myself in the mirror. I know I'm lucky to be alive, and I AM grateful, but this seems to be getting the best of me. I keep hiding in the house, it hurts me even to see my boyfriend, who is more than understanding about all of this. I feel so ashamed I can't show my face among friends right now. And the funny thing is this: As I started taking the 48 mg I developed a moonface, which decreased after a month, and didn't reapear until recently (so I was "normal" looking for almost a month)... It just keeps coming and going and driving me nuts. I even started taking this frustration out on my face, by hitting it and hating myself. I'll be on low doses of Medrol in six weeks. Six weeks. Omg. This is so much harder for me because I always got all the attention from guys and everyone, it's just so different right now, and I can't adjust to being "ugly"... This sounds TERRIBLY shallow, but it is just the truth... I don't even feel like a person, let alone a woman. I have to mention that I had been on high doses of steroids before, and I know the face normalizes on low dosage, still I'm always going through this, no matter what I just can't get used to it... and I don't want to. If anyone has any advice whatsoever it's very welcome. I'm sorry about this long post, but I desperately needed a place to vent... Thank you all.
    And please excuse any spelling mistakes. I'm from Slovenia.

  2. #2
    Join Date
    Jun 2006
    Location
    Virginia
    Posts
    509
    Thanks
    0
    Thanked 15 Times in 11 Posts

    Default

    Hi anaisanais! I can relate to the moonface I've been on high dose prednisone since Janurary and for the past 6 months I've been on 30mg of prednisone a day. I look at pictures from last summer to this past winter and I cry because I was so skinny. Now I'm a blob. I gained about 20 lbs and while I'm not fat, I do have a roll around my abdomen that I'm not too fond of. The only benefit is my chest got bigger and I now have some junk in the trunk :lol: . But while we do act shallow and worry about our looks it is a normal human reaction. It's hard for me to look at recent pictures that are taken because I don't want to see myself and how fat I have gotten. My face looks like it doesn't belong with the rest of me. So I can say I know how you feel. But remember what matters the most is what is inside of you. Remember that you are a beautiful woman inside and out that God created. The effects of the setroids are temporary and they will go away. And know it's okay to have bad days and not like how you look but always try to remember that you are loved by so many people and that this is just a temporary state. Remember that you are presently healthy and that is more precious than being the perfect looking woman. It's hard everyday because tv and magazines try to tell us what we should look like. But you know what, their opinion really doesn't matter nor does any other human beings opinion matter. God created us and his opinion is all that matters. And He loves you no matter if you have a moonface or not. Again I know its hard to always think that way and feel that way but it's the truth. On your bad days have a good cry (but don't hit your face anymore :cry: ). But the next day wake up and say "I'm beautiful" because you are
    Diagnosed in 1990 at age 11.
    Trust in the Lord with all of your heart!

  3. #3
    Join Date
    Aug 2006
    Posts
    1,574
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default IT ISN'T VAIN OR SHALLOW TO BE UPSET - IT'S JUST HUMAN

    Sometimes the external things like the change in your appearance are a lot harder to deal with the physical symptoms because it's something you can't control. No amount of dieting helps the moonface - I know, I've tried. It's even harder with steroids because the drugs themselves can make you moody or depressed. so you may think your appearance is much worse than it actually is.

    Give yourself permission to be angry and upset, but if you have to hit something, invest in a punching bag! Don't use your face.

    Pamper yourself with something that makes you feel beautiful, be it a new perfume or a spa treatment. Go to a ritzy department store and get a makeup lesson - some of the good make-up artists know some great tricks to minimize the "moon" effect. But if you sit at home brooding and hating yourself, all you accomplish is making yourself miserable! Go out with your friends - or invite them over to visit you. Your true friends will not care about your appearance.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •